MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET WITH PRE-ATTACHED HOLDER; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET WITH PRE-ATTACHED HOLDER; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 368652
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event is unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd vacutainer safety-lok blood collection set with pre-attached holder, blood leaked from the root of the wing of the needle making a mess and causing the tube to underfilled in (23) devices.No patient impact reported.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for evaluation: yes.H.3 device eval by manufacturer? yes.D9: returned to manufacturer on: 03-jul-2024.Investigation summary: bd received 35 samples and 1 photo for investigation.The photo was reviewed and the customer¿s indicated failure mode for leakage during to injection/blood/urine collection with the incident lot was not observed.Additionally, the customer samples were evaluated by functional testing and the indicated failure mode for leakage during to injection/blood/urine collection with the incident lot was not observed as all product specifications were met.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode leakage during to injection/blood/urine collection.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that while using bd vacutainer® safety-lok¿ blood collection set with pre-attached holder, blood leaked from the root of the wing of the needle making a mess and causing the tube to underfilled in (23) devices.No patient impact reported.

Brand Name
BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET WITH PRE-ATTACHED HOLDER
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key19669271
Report Number1024879-2024-00604
Device Sequence Number3090250
Product Code JKA
UDI-Device Identifier00382903686520
UDI-Public(01)00382903686520
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K980414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2025
Device Catalogue Number368652
Device Lot Number3198005
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2024
Supplement Date Received by Manufacturer07/10/2024
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown